Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 134, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 29, 2009, 11:51 AM CDT for 6 counties in Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2009, 11:51 AM CDT (16:51 UTC)
- Expired
- Apr 29, 2009, 12:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Haskell County, OK, Latimer County, OK, McIntosh County, OK, Muskogee County, OK, Pittsburg County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 131 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 9:36 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 459 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 291651
SVRTSA
OKC061-077-091-101-121-127-291745-
/O.NEW.KTSA.SV.W.0134.090429T1651Z-090429T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1151 AM CDT WED APR 29 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
HASKELL COUNTY IN SOUTHEAST OKLAHOMA
LATIMER COUNTY IN SOUTHEAST OKLAHOMA
SOUTHERN MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA
PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA
NORTHERN PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 1245 PM CDT
* AT 1149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM INDIANOLA TO ALDERSON TO 6 MILES SOUTH OF
BLANCO...MOVING EAST AT 45 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...CROWDER...
CANADIAN...VIVIAN...BLOCKER...HARTSHORNE...EUFAULA...STANLEY...
HIGGINS...QUINTON...CLAYTON...ENTERPRISE...WILBURTON...YANUSH...
DAMON...TUSKAHOMA...KINTA...PORUM...WHITEFIELD...BRIARTOWN...
KIAMICHI...STIGLER...LEQUIRE...ALBION...RED OAK AND BENGAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3452 9578 3452 9568 3459 9568 3459 9588
3460 9589 3489 9580 3516 9600 3516 9599
3529 9599 3545 9504 3508 9500 3452 9512
3449 9579
TIME...MOT...LOC 1651Z 253DEG 37KT 3519 9572 3492 9568
3467 9576
$$2 follow-up statements
000
WWUS54 KTSA 291721
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1221 PM CDT WED APR 29 2009
OKC061-077-091-101-121-127-291745-
/O.CON.KTSA.SV.W.0134.000000T0000Z-090429T1745Z/
MUSKOGEE OK-MCINTOSH OK-HASKELL OK-PITTSBURG OK-PUSHMATAHA OK-
LATIMER OK-
1221 PM CDT WED APR 29 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR LATIMER...NORTHERN PUSHMATAHA...PITTSBURG...WESTERN HASKELL...
SOUTHERN MCINTOSH AND SOUTHEASTERN MUSKOGEE COUNTIES...
AT 1220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
EAST OF EUFAULA TO FEATHERSTON TO 11 MILES NORTHWEST OF STANLEY...
MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GOWEN...
QUINTON...ENTERPRISE...STANLEY...HIGGINS...LEWISVILLE...KINTA...
PORUM...SARDIS...ALBION...KIAMICHI...TUSKAHOMA...CLAYTON...
BRIARTOWN...RED OAK...PANOLA...DAMON...BENGAL...YANUSH...WILBURTON...
WHITEFIELD...LEQUIRE AND STIGLER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3452 9578 3452 9568 3459 9568 3459 9588
3460 9589 3489 9580 3516 9600 3516 9599
3529 9599 3545 9504 3508 9500 3452 9512
3449 9579
TIME...MOT...LOC 1721Z 247DEG 26KT 3532 9547 3503 9543
3463 9563
$$000
WWUS54 KTSA 291741
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1241 PM CDT WED APR 29 2009
OKC061-077-091-101-121-127-291751-
/O.EXP.KTSA.SV.W.0134.000000T0000Z-090429T1745Z/
MUSKOGEE OK-MCINTOSH OK-HASKELL OK-PITTSBURG OK-PUSHMATAHA OK-
LATIMER OK-
1241 PM CDT WED APR 29 2009
...THE SEVERE THUNDERSTORM WARNING FOR LATIMER...NORTHERN
PUSHMATAHA...PITTSBURG...WESTERN HASKELL...SOUTHERN MCINTOSH AND
SOUTHEASTERN MUSKOGEE COUNTIES EXPIRES AT 1245 PM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 PM.
LAT...LON 3452 9578 3452 9568 3459 9568 3459 9588
3460 9589 3489 9580 3516 9600 3516 9599
3529 9599 3545 9504 3508 9500 3452 9512
3449 9579
TIME...MOT...LOC 1741Z 247DEG 26KT 3538 9531 3509 9527
3469 9547
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 9:50 AM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Apr 29, 9:50 AM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
950 AM CDT WED APR 29 2009
...UPDATE...
.DISCUSSION...
UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH IN SOUTHEAST OKLAHOMA AND
WEST CENTRAL ARKANSAS. VERY WELL DEVELOPED MCS MOVING INTO SOUTHEAST
OKLAHOMA OVER THE NEXT FEW HOURS WITH VERY HEAVY RAIN. MAIN THREAT
FOR SEVERE IS HAIL AND STRONG WINDS.
MCS MOVING INTO AREA WITH PRECIPITABLE WATER AMOUNTS OF 1.5 TO
2 INCHES BRIEF EXTREME RAINFALL IS POSSIBLE WITH THIS SYSTEM.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 1 PM WEDNESDAY TO 7 PM THURSDAY FOR
OKZ049-OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-
OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-
OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-
OKZ076.
AR...FLASH FLOOD WATCH FROM 1 PM WEDNESDAY TO 7 PM THURSDAY FOR
ARZ001-ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...15
LONG TERM....10Hazardous weather outlook, Apr 29, 9:03 AM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 903 AM CDT WED APR 29 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 845 AM CDT WED APR 29 2009 ...HEAVY RAIN EVENT EXPECTED OVER EAST OKLAHOMA AND NORTHWEST ARKANSAS... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE MORNING. FLASH FLOOD. RISK...ELEVATED. AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE MORNING. AREA AT GREATEST RISK...ALL AREAS. HEAVY RAIN. RISK...SIGNIFICANT. AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE MORNING. AREA AT GREATEST RISK...ALL AREAS. DISCUSSION... AN UPPER TROUGH WITH A DEEPENING MID LEVEL LOW PRESSURE AREA IS APPROACHING EASTERN OKLAHOMA AT MID MORNING WITH AN IMPRESSIVE AREA OF RAIN AND THUNDERSTORMS. RAINFALL AMOUNTS TO OUR WEST HAVE APPROACHED 4 INCHES IN SOUTHWEST OKLAHOMA AND THIS AREA IS MOVING INTO EASTERN OKLAHOMA LATE THIS MORNING. PRECIPITABLE WATER VALUES ARE FORECAST TO BE NEAR 2 INCHES LATER TODAY AS SOUTH WINDS CONTINUE TO FEED MOISTURE INTO THE AREA AHEAD OF THIS SYSTEM. SOME THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL BEING THE MAIN THREAT. HEAVY RAIN IS LIKELY. WIDESPREAD AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED ACROSS MUCH OF THE AREA THROUGH THURSDAY WITH LOCAL AMOUNTS OF 5 TO 7 INCHES POSSIBLE. SATURATED SOIL CONDITIONS WILL ENHANCE RUNOFF...WHICH WILL LIKELY LEAD TO FLOODING PROBLEMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. EXTENDED DISCUSSION... THE UPPER LEVEL PATTERN IS NOT EXPECTED TO UNDERGO MUCH EVOLUTION OVER THE COMING WEEK. THEREFORE... THE ACTIVE WEATHER PATTERN WILL PERSIST THROUGHOUT THE ENTIRE 7 DAY FORECAST PERIOD. THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY. HEAVY RAINFALL AND THE POTENTIAL FOR FLOODING WILL AGAIN BECOME A CONCERN ON FRIDAY AS A SURFACE FRONT ENTERS THE AREA. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND REMAIN AWARE OF CONDITIONS OVER THE COMING DAYS. WEATHER CONDITIONS AND FORECASTS THIS TIME OF YEAR ARE SUBJECT TO VERY RAPID CHANGES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Apr 29, 11:43 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1143 AM CDT WED APR 29 2009
OKZ065-066-071-291730-
MCINTOSH OK-OKFUSKEE OK-OKMULGEE OK-
1143 AM CDT WED APR 29 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN OKMULGEE
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
IN SOUTHEAST OKLAHOMA
WESTERN MCINTOSH
AT 1142 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 10 MILES WEST OF BEARDEN TO 5 MILES SOUTHWEST OF
VERNON...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...WILSON...OKEMAH...WELEETKA...
BEARDEN...CLEARVIEW...PHAROAH...CASTLE...PADEN...BOLEY...MASON...
HENRYETTA...BRYANT...DEWAR...HOFFMAN...GRAYSON...SCHULTER...HANNA...
VERNON...RAIFORD...STIDHAM...PIERCE...HITCHITA AND COUNCIL HILL.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3560 9662 3555 9562 3520 9576 3520 9582
3515 9597 3529 9599 3529 9643 3545 9644
3545 9647 3542 9649 3544 9656 3541 9653
3538 9654 3538 9655 3539 9657 3541 9659
TIME...MOT...LOC 1642Z 240DEG 23KT 3535 9656 3518 9600The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 2:49 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 40 hr |
| Apr 29, 11:04 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 56 min |
| Apr 29, 11:42 AM CDT | Areal Flood Advisory | TSA | Nowata, Osage, Washington | 2 hr |
| Apr 29, 11:43 AM CDT | Special Weather Statement | TSA | Okfuskee | 47 min |
| Apr 29, 11:56 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 64 min |
| Apr 29, 12:17 PM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 58 min |
| Apr 29, 12:46 PM CDT | Wind Advisory | TSA | Craig, Creek, McIntosh, Mayes, Muskogee, Nowata and 7 more | 3 hr |
| Apr 29, 12:56 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 79 min |
| Apr 29, 1:07 PM CDT | Flash Flood Warning | TSA | Choctaw | 2 hr |
| Apr 29, 2:06 PM CDT | River Flood Warning | TSA | Nowata | 3 days |
| Apr 29, 2:16 PM CDT | Special Weather Statement | TSA | Sequoyah | 44 min |
| Apr 29, 2:18 PM CDT | Special Weather Statement | TSA | LeFlore | 57 min |
| Apr 29, 3:19 PM CDT | Special Weather Statement | TSA | LeFlore | 41 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.